MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82875
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that sterility was compromised.A vortx diamond-18 device was selected for an embolization procedure.As the device was being removed from the inner packaging, the pusher jumped out of the packaging.The sterility was compromised.Another of the same device was used to complete the procedure.No adverse effects to the patient were reported and the patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis by mfr: visual inspection of the returned device showed that the main coil was returned inside the coil introducer.The plunger and retaining clip were also returned.The coil introducer was inspected and no anomalies were noted.The coil was inspected and not abnormalities were found.No damages were found in the device.Functional inspection showed that the coil was able to be advanced through the coil introducer without problem.No resistance was felt.

Brand Name
VORTX DIAMOND - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9416790
Report Number2134265-2019-14960
Device Sequence Number1725178
Product Code KRD
UDI-Device Identifier08714729324898
UDI-Public08714729324898
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2021
Device Model Number82875
Device Catalogue Number82875
Device Lot Number0022811033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1